What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 13, 1:53 PM PST, 46 minutes earlier.
Area forecast discussion, Jul 13, 1:53 PM PST, 46 minutes before
Area Forecast Discussion
National Weather Service Elko NV
253 PM PDT Wed Jul 13 2022
.SYNOPSIS...Hot conditions persist for the next few days. Isolated
afternoon thunderstorms are expected across eastern Nevada.
&&
.SHORT TERM...Tonight through Friday.
Monsoonal moisture circulating around Four Corners high pressure
impacting eastern Nevada with thunderstorms. The strongest cells
generating brief showers. Weak impulse ejecting from West Coast
trough skirts northwest Nevada, keeping the air mass dry and
stable. Gradient flow has tightened across this region for locally
gusty winds reaching 35 mph. The line that divides the two air
masses is on a line from Jarbidge to Eureka. A similar scenario is
expected Thursday as isolated thunderstorms impact northeast and
central Nevada, but leaving northwest Nevada dry.
Temperatures remain hot, but seasonable for July with highs near
100 across the lower valleys. The higher valleys with possible
thunderstorms will be several cooler with lower 90s. The nights
will be mild with 50s to lower 60s. The exception is West Wendover
and Pilot Valley where nighttime temperatures only fall into the
70s. With these values, the excessive heat warning for southeast
Elko County.
The overall pattern does not change Friday with isolated afternoon
storms over eastern Nevada, but dry elsewhere.
.LONG TERM...Friday night through next Wednesday:
Summertime subtropical ridge of high pressure will continue to be
the primary driver of Nevada weather. Upper ridge will remain
centered around the four corner region through next week. With the
position of the ridge, southerly flow around the western side of
the ridge will continue to pull monsoonal moisture northward into
the Silver State. This will allow the chances for a mix of dry and
wet thunderstorms to continue in the afternoons for central and
eastern parts of northern NV. Temperatures will continue to be
above normal for this period with daytime highs ranging from the
lower 90s to the low 100s and overnight lows ranging in the upper
50s to upper 60s for most. Will need to watch for the potential
for heat related headlines for SE Elko County with lows into the
mid 70s and highs in the triple digits. Winds will remain out of
the south to southwest at 15 to 25 MPH with gusts up to 35 MPH,
this combined with low RH and dry thunderstorms will keep daily
fire weather threats elevated for the week.
&&
.AVIATION...
VFR conditions are anticipated at all sites for the
next 24 hours. Breezy afternoon S TO SW in central and eastern NV
and SW to W in northwestern NV winds of 10KT to 20KT and gusts up
to 30KT possible. Thunderstorms will again be possible for KEKO
and KELY with locally stronger outflow winds, rainfall, and
blowing dust the primary threats.
&&
.FIRE WEATHER...
Two weather regimes with gradient winds that generate wind gusts
to 35 mph across parts of north central and extending southward to
northern Nye County. With humidity falling to around 10 percent,
thresholds will reach Red Flag Warning criteria. Closer to the
Utah border, isolated high based thunderstorms will be the fire
weather hazard. A few cells may generate rain showers that could
be classified as wetting rains, but dry thunderstorms or with
brief showers (less than a tenth of an inch) will be the
prevailing conditions. With fuels being dry, lightning can spark
wildfires or possible holdovers. Isolated diurnally driven
thunderstorms are expected Thursday afternoon across fire zones
425, 469, and 470 and will issue another Red Flag Warning due to
the critically dry fuels.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 11 PM PDT this evening for Central Elko
County-Central Nevada-Toiyabe-Eastern Elko County-Northern Nye
County-Mojave-W Elko County, N Eureka and Lander Counties N of
I80-White Pine and Northeast Nye Counties.
Red Flag Warning from noon to 11 PM PDT Thursday for Central
Elko County-Eastern Elko County-White Pine and Northeast Nye
Counties.
Excessive Heat Warning until 11 PM PDT Thursday for Southeastern
Elko County.
&&
88/98/98/88
In the hours before
Local storm report, Jul 13, 10:18 AM PST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ELKO NV
1118 AM PDT WED JUL 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM WILDFIRE 7 W RUBY VALLEY 40.80N 115.32W
07/12/2022 ELKO NV FIRE DEPT/RESCUE
RABBIT WILDFIRE, ELKO COUNTY.
0445 PM WILDFIRE 13 SSE RUBY LAKE 40.02N 115.41W
07/12/2022 WHITE PINE NV FIRE DEPT/RESCUE
BLUE JAY WILDFIRE, WHITE PINE COUNTY.
0516 PM WILDFIRE 8 SSE RUBY VALLEY 40.68N 115.13W
07/12/2022 ELKO NV FIRE DEPT/RESCUE
FRANKLIN WILDFIRE, ELKO COUNTY.
0619 PM WILDFIRE 4 ENE PINE VALLEY 40.43N 116.04W
07/12/2022 ELKO NV FIRE DEPT/RESCUE
BLACK ROCK WILDFIRE, ELKO COUNTY.
0636 PM WILDFIRE 15 SE LUND 38.70N 114.82W
07/12/2022 WHITE PINE NV FIRE DEPT/RESCUE
BRUSH SPRING WILDFIRE, WHITE PINE COUNTY.
0653 PM WILDFIRE 8 WNW JIGGS 40.48N 115.80W
07/12/2022 ELKO NV FIRE DEPT/RESCUE
CEDAR RIDGE WILDFIRE, ELKO COUNTY.
0700 PM WILDFIRE 17 NE VALMY 40.97N 116.92W
07/12/2022 LANDER NV FIRE DEPT/RESCUE
ROOSTER WILDFIRE, LANDER COUNTY.
0737 PM WILDFIRE 4 ESE LAMOILLE 40.72N 115.41W
07/12/2022 ELKO NV FIRE DEPT/RESCUE
LODGE WILDFIRE, ELKO COUNTY.
0742 PM WILDFIRE 7 NE PINE VALLEY 40.49N 116.02W
07/12/2022 ELKO NV FIRE DEPT/RESCUE
RED SHELL WILDFIRE, ELKO COUNTY.
0819 PM WILDFIRE 7 SE TUSCARORA 41.25N 116.12W
07/12/2022 ELKO NV FIRE DEPT/RESCUE
TAYLOR CANYON WILDFIRE, ELKO COUNTY.
0924 PM WILDFIRE 14 SSW VALMY 40.59N 117.24W
07/12/2022 LANDER NV FIRE DEPT/RESCUE
HUMBUG WILDFIRE, LANDER COUNTY.
0933 PM WILDFIRE 19 NE NEW PASS SUMMIT 39.73N 117.23W
07/12/2022 LANDER NV FIRE DEPT/RESCUE
MANHATTAN WILDFIRE, LANDER COUNTY.
1026 PM WILDFIRE 19 ESE ELY AIRPORT 39.16N 114.55W
07/12/2022 WHITE PINE NV FIRE DEPT/RESCUE
EL TEJON WILDFIRE, WHITE PINE COUNTY.
&&Special weather statement, Jul 13, 2:23 PM PST, 16 minutes before
Special Weather Statement
National Weather Service Elko NV
323 PM PDT Wed Jul 13 2022
NVZ031-033>041-140200-
Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ely,
Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta,
Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass,
Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit,
Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs,
Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis,
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch,
and Duckwater
323 PM PDT Wed Jul 13 2022
...Showers and storms producing strong winds, brief downpours, and
dangerous cloud-to-ground lightning...
High based showers and thunderstorms have developed over much of
northeast an east-central Nevada this afternoon. Brief downpours
and strong winds may accompany this activity, which could produce
some blowing dust as well. Also, dangerous cloud-to-ground lightning
is expected, which may lead to new fire starts.
If threatening weather approaches your area, take shelter
in a sturdy building.
Visit www.weather.gov/elko for the latest weather information.